The left side of my face has been twitching for the past two years and has progressively gotten worse. It started out in my left eyelid and now has progressed to my left cheek down to the lower left corner of my mouth pulling it upwards. In the beginning the twitches were something I just felt but as it progressed it has become noticeable that people I am talking to have commented on how strong the twitches are. It has come to the point where my left eye closes and has compromised my sight.
My neurologist prescribed Dilantin 100 mg 3 times a day. I have taken this for a year and it has not helped at all, in fact, the twitching has gotten worse. These twitches are almost constant that if it does stop, it is just for a few minutes and then starts again.
I am taking the following prescribed medication:
LOTREL 5/10 MG once a day for High Blood Pressure.
CRESTOR 5 MG once a day to lower cholesterol.
PAXIL 10 MG once a day to prevent Migraine attacks.
DILANTIN 100 MG 3 xs a day for eye & facial twitching.
BABY ASPIRIN 81 MG once a day.
In my internet research, I have also read that my condition could be known as Hemi-facial Spasm. I feel it may be something worse since the condition has gotten worse inspite of the Dilantin meds I have been taking for almost a year now. I also read that another treatment is Botox injections every 3 to 6 months. I am hesitant to ask my doctor is this is the next course of treatment as I am not comfortable having Botox, which is said to be a poison, injected into my system. It's pretty scary but I am getting desperate as the twitching is almost constant now.
Please help me to figure out whats causing this twitching. Lately, the twitching happens even when I sleep that it wakes me up in the middle of the night.
I hope you can recommend an alternative treatment.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.